Estimating jump–diffusions using closed-form likelihood expansions
Chenxu Li and
Dachuan Chen
Journal of Econometrics, 2016, vol. 195, issue 1, 51-70
Abstract:
The indispensable role of likelihood expansions in financial econometrics for continuous-time models has been established since the ground-breaking work of Aït-Sahalia (1999, 2002a, 2008). Jump–diffusions play an important role in modeling a variety of economic and financial variables. As a significant generalization of Li (2013), we propose a new closed-form expansion for transition density of Poisson-driven jump–diffusion models and its application in maximum-likelihood estimation based on discretely sampled data. Technically speaking, our expansion is obtained by perturbing paths of the underlying model; correction terms can be calculated explicitly using any symbolic software. Numerical examples and Monte Carlo evidence for illustrating the performance of density expansion and the resulting approximate MLE are provided in order to demonstrate the practical applicability of the method. Using the theoretical results in Hayashi and Ishikawa (2012), some convergence properties related to the density expansion and the approximate MLE method can be justified under some standard sufficient (but not necessary) conditions.
Keywords: Maximum-likelihood estimation; Jump–diffusion; Discrete observations; Transition density; Expansion (search for similar items in EconPapers)
JEL-codes: C13 C22 C32 G12 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616301348
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:195:y:2016:i:1:p:51-70
DOI: 10.1016/j.jeconom.2016.07.001
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().